Texas, 2024

Wildfire in Texas, August 12 to 14, 2024

August 12 to 14, 2024 · NWS FWD · 1 event in 1 county or zone

The Robertson Fire occurred in Stephens County and burned 1618 acres in the middle of the month.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

The Robertson Fire occurred in Stephens County and burned 1618 acres in the middle of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 12, 12:09 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 12, 12:09 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
109 PM CDT Mon Aug 12 2024

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tuesday/

Remnant showers and thunderstorms from this morning's Oklahoma
complex remain north of the Red River this afternoon. Associated
cloud cover will keep our northeast counties a few degrees cooler
than the rest of the forecast area. Hot, dry, and mostly sunny conditions
will prevail through the week with widespread afternoon highs in
the 97-103 degree range expected today and Tuesday. Heat indices
will approach Heat Advisory criteria in a few locations across
North and Central Texas today, but more widespread criteria
conditions (air temperature 103 or greater and/or heat index 105
or greater) are expected Tuesday and through the rest of the week.
Little relief from the heat is expected during the overnight
period with warm lows in the upper 70s and lower 80s. Stay cool
out there!

Langfeld

&&

.LONG TERM... /Issued 242 AM CDT Mon Aug 12 2024/
/Tuesday through Next Weekend/

The long term forecast continues to feature the intense heat
across the region. Not only we will see widespread triple digit
temperatures but also afternoon heat indices in the 102-110
range. We know we might sound like a broken record when we say it
is going to be hot again, but it is important to remind folks to
stay safe during the intense/dangerous heat. Avoid prolonged time
spent outdoors during the hottest part of the day and stay
hydrated! Don't forget to check on family and friends, and be
able to recognize the symptoms of heat illness. Visit
weather.gov/heat for more resources.

The mid-upper level ridge will be in control of the pattern
keeping much of the area precipitation free for the next 7 days.
Unfortunately, models continue to trend towards a drier forecast
Thursday night into Friday with rain chances around 10 percent.
At this time, only the GFS/GEFS give us low rain chances as a
weak front approaches from the west. The bulk of the guidance
keeps the rain/storms outside of our area to the north and west.
Looking ahead...the hot conditions will continue over the weekend
and possibly the following week.

Sanchez

&&

.AVIATION... /NEW/
/18Z TAFs/

VFR conditions will prevail through the TAF period at all North
and Central Texas terminals. Southerly winds at 10-15 kts with
occasional gusts up to 20 kts will continue through the TAF period
as well.

Langfeld

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    99  81 100  81 100 /   0   0   0   0   0
Waco                99  78  99  77  99 /   0   0   5   0   0
Paris               93  76  98  77  99 /  20   5   5   0   0
Denton             100  79 101  78 101 /   0   0   0   0   0
McKinney            99  79 100  80 100 /   0   0   0   0   0
Dallas             101  81 102  81 102 /   0   0   0   0   0
Terrell             98  77 100  77  99 /   0   0   5   0   0
Corsicana           99  79  99  78  99 /   0   0   5   0   0
Temple              99  77  99  76  99 /   0   0   5   0   0
Mineral Wells      101  77 101  77 102 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Aug 12, 1:44 AM CST, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
244 AM CDT Mon Aug 12 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130745-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
244 AM CDT Mon Aug 12 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Hot conditions will return today with highs in the upper 90s to near
104. Some locations may see heat indices between 105-107.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Widespread triple digit temperatures will persist this week with
heat indices in the 100-110 range. Make sure to practice heat safety
by staying hydrated and limiting the time spent outdoors.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Stephens

When
August 12, 2:37 PM CST to August 14, 5:05 PM CST
Where
Stephens forecast zone
Reported by
Park/Forest Service
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

The Robertson Fire burned 1618 acres in an area north-northeast of Breckenridge.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1214846.